iCliniq logo

Ask a Doctor Online Now

HomeAnswersNeurologymultiple sclerosisMy medications are worsening my dizziness. Please help.

Is it normal for dizziness to worsen in a patient with multiple sclerosis?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At August 9, 2022
Reviewed AtOctober 9, 2023

Patient's Query

Hi doctor,

I am around 34 years old and was diagnosed with MS last month. I have had severe dizziness for three months, and it is getting worse. The previous day I could not lift my head off the pillow. I am losing my balance, and I am unsteady on my feet. I have got headaches too. My doctor prescribed Prednisolone 5 mg eight times a day for four days, but I feel it is making my dizziness worse. Kindly help.

Answered by Dr. Aida Abaz Quka

Hello,

Welcome to icliniq.com.

I reviewed your MRI (magnetic resonance imaging) report (attachment removed to protect patient's identity) and would explain that your symptoms seem to be related to MS (multiple sclerosis) relapses. The dizziness is a typical sign of midbrain lesions.

I would suggest starting IV (intravenous) steroids at a high dose (if there are no contraindications) to help speed up the recovery.

If you have been contraindicated to steroids, you should stay calm in such cases, and the situation improves spontaneously in a couple of weeks. I would also suggest discussing with your neurologist the possibility of starting interferon therapy or other disease-modifying agents to help improve your situation.

Kindly revert for further queries.

Thank you.

Patient's Query

Hi doctor,

Thank you for your reply.

My doctor prescribed me a tablet Prednisolone 5 mg eight times a day for four days. Will this help me? I have had this for almost four months now. Kindly help.

Answered by Dr. Aida Abaz Quka

Hello,

Welcome back to icliniq.com.

Prednisolone is a steroid, and it can help improve your situation soon. So, try to relax and do not worry about it. As you are taking steroids, I would also suggest physiotherapy to help turn back to your daily life. Physiotherapy can give good results at this stage too. If you feel depressed and have lost hope, I would suggest discussing with your doctor the possibility of starting an antidepressant to help you get through this situation.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Aida Abaz Quka
Dr. Aida Abaz Quka

Neurology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Neurology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy